Alert archive / Kansas / Tornado Warnings in 1994
Tornado Warning 17, NWS Dodge City, KS
NWS Dodge City, KS issued this tornado warning at Sep 7, 1994, 8:01 PM CDT for Grant County, Kansas. It was in force for 44 min.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1994, 8:01 PM CDT (01:01 UTC)
- Expired
- Sep 7, 1994, 8:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Grant County, KS
The radar
The Dodge City radar (KDDC), 120 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1265 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 080100 TORDDC KSC067-080145- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 801 PM CDT WED SEP 7 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 845 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...GRANT COUNTY AT 758 PM CDT...THE PUBLIC REPORTED A TORNADO ON THE GROUND 5 MILES SOUTH OF ULYSSES. MOVEMENT WAS TO THE SOUTH AT 15 MILES AN HOUR. TAKE COVER NOW! FRANCIS &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this tornado warning went out at Sep 7, 3:40 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Sep 7, 3:40 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 340 PM CDT WED SEP 7 1994 DISC...18Z ADAP INDCTD MOISTURE HAS INCREASED DRAMTICALLY ACROSS REGION THIS AFTN WITH DEWPOINTS GENERALLY IN THE LOW TO MID 60S. WITH MOISTURE AND SPEED CONVERGENCE EVIDENT BIG QUESTION IS DO TRW FIRE UP LATER THIS AFTN INTO THIS EVE. WV IMAGERY ALONG WITH 5M(A,V) INDCS NO REAL UPR SUPPORT EVIDENT. AFTER LAST NIGHT A BIT NERVOUS TO KEEP POPS OUT OF FCST THUS HAVE OPTD TO INTRODUCE SLGHT CAT TNGHT. BERG FPUS04KBIS.n'
In the hours before
Special weather statement, Sep 7, 4:42 PM CDT, 3 hours 19 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-080200- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR SEVERE WEATHER THREAT... NATIONAL WEATHER SERVICE DODGE CITY KANSAS 442 PM CDT WED SEP 7 1994 THIS OUTLOOK PERTAINS TO THE FOLLOWING KANSAS COUNTIES: BARBER CLARK COMANCHE EDWARDS ELLIS FINNEY FORD GRANT GRAY HAMILTON HASKELL HODGEMAN KEARNY KIOWA LANE MEADE MORTON NESS PAWNEE PRATT RUSH SCOTT SEWARD STAFFORD STANTON STEVENS TREGO SYNOPSIS: CONDITIONS HAVE BECOME MORE FAVORABLE FOR THUNDERSTORMS OVER SOUTHWEST KANSAS DURING THE LAST FEW HOURS. RAPID DEVELOPMENT OF THUNDERSTORMS OVER WEST CENTRAL AND SOUTHWEST KANSAS LATE THIS AFTERNOON SHOULD RESULT IN SOME SEVERE THUNDERSTORMS. SPOTTERS WILL BE NEEDED IN A FEW COUNTIES DURING THE EVENING. CRAVEN
Special weather statement, Sep 7, 6:33 PM CDT, 1 hour 28 minutes before
KSZ030-031-043-044-045-046-061-062-063-064-065-066-074-075-076- 077-078-079-080-081-084-085-086-087-088-089-090-080230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 634 PM CDT (534 PM MDT) WED SEP 7 1994 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT EXCEPT TREGO AND ELLIS COUNTIES... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT FOR MUCH OF SOUTHWEST KANSAS. SEVERE WEATHER HAS ALREADY OCCURRED IN PORTIONS OF THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR FURTHER INFORMATION. FRANCIS
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:02 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 58 min |
| Sep 7, 7:04 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 26 min |
| Sep 7, 7:13 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 62 min |
| Sep 7, 7:19 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 41 min |
| Sep 7, 7:28 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 32 min |
| Sep 7, 7:39 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell | 51 min |
| Sep 7, 8:02 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 58 min |
| Sep 7, 8:14 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 46 min |
| Sep 7, 8:37 PM CDT | Tornado Warning | DDC | Seward | 53 min |
| Sep 7, 9:02 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 28 min |
| Sep 7, 9:15 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 30 min |
| Sep 7, 10:32 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 28 min |
| Sep 7, 11:08 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 22 min |
Nearby
Tornado Warnings in Kansas, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.